Dealing with any illness is difficult, especially if it is chronic and debilitating. Having Lupus has given me up and downs, good days and bad days, but has renewed my strength and faith. I will say one of the toughest times was when my hair was falling out due to certain medications. We all know that our hair is our crown and glory, and once that is tampered with, our image of ourselves changes as well.
Many medications, especially steroids, narcotics, mood stabilizers, and hormone increasing drugs like birth control have various side effects, some including hair loss, changes in color and texture. If you are suffering with losing your hair due to medication, here are some encouraging tips for you. Luckily, drug-induced hair loss, is easily reversible once you stop taking the drug.
- Let it come out! Once you realize that it’s going to come out, no matter what you do, you are headed in the right direction. You can possible slow the process down, but unless your physician allows you to lower your dosage or discontinue your medications altogether, you have to accept that your medication is going to have this side effect.
- Work with what you got! When its medicine that is taking your hair out, your hair is at a very fragile state. Adding tension to your hair with braids and weaves may not be the best option for you. Find various wigs that may compliment your face and personality.
- There is hope! You can be treated with finasteride (Propecia) or minoxidil (Rogaine), medications that slow hair loss and can stimulate new hair growth.
Taking life sustaining medication daily can be a challenge in itself. Dealing with the side effects can feel like a bigger animal as well. Hang in there! As your health may
Improve, so may the side effects as your body adjusts to the medications.
To book a hair appointment call Ashia Richardson at Hair at the Square 717-745-6222.